Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 26, 2018, 2:29 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 28, 2018, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2018, 2:29 PM PDT (21:29 UTC)
- In effect from
- Jun 28, 2018, 12:00 PM PDT
- Expired
- Jun 28, 2018, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3988 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068 WWUS85 KVEF 262129 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 229 PM PDT Tue Jun 26 2018 .Increasing south to southwest winds and low relative humidity across southeast Nevada and northwest Arizona will lead to elevated fire weather conditions Wednesday afternoon followed by critical conditions Thursday afternoon. AZZ101-102-NVZ461-463>466-271100- /O.NEW.KVEF.FW.W.0014.180628T1900Z-180629T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 229 PM PDT Tue Jun 26 2018 /229 PM MST Tue Jun 26 2018/ ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM THURSDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon PDT /noon MST/ to 9 PM PDT /9 PM MST/ Thursday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 461, 463, 464, 465, and 466. * TIMING...The combination of gusty winds and low relative humidity will be most extensive Thursday during the early afternoon through early evening hours. Winds will diminish late Thursday evening. * WIND...South to southwest 15 to 25 mph with widespread gusts 35 to 40 mph. * HUMIDITY...Minimum values between 3 and 8 percent. * IMPACTS...A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ weather.gov/lasvegas
5 follow-up statements
202 WWUS85 KVEF 271051 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 351 AM PDT Wed Jun 27 2018 .Increasing south to southwest winds and low relative humidity across southeast Nevada and northwest Arizona will lead to elevated fire weather conditions today followed by critical conditions Thursday afternoon. AZZ101-102-NVZ461-463>466-272200- /O.CON.KVEF.FW.W.0014.180628T1900Z-180629T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 351 AM PDT Wed Jun 27 2018 /351 AM MST Wed Jun 27 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TO 9 PM PDT /9 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 461, 463, 464, 465, and 466. * TIMING...The combination of gusty winds and low relative humidity will be most extensive Thursday during the early afternoon through early evening hours. Winds will diminish late Thursday evening. * WIND...South to southwest 15 to 25 mph with widespread gusts 35 to 40 mph. * HUMIDITY...Minimum values between 3 and 8 percent. * IMPACTS...A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ weather.gov/lasvegas
993 WWUS85 KVEF 272013 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 113 PM PDT Wed Jun 27 2018 .Increasing south to southwest winds and low relative humidity across southeast Nevada and northwest Arizona will lead to elevated fire weather conditions today followed by critical conditions Thursday afternoon. AZZ101-102-NVZ461-463>466-281230- /O.CON.KVEF.FW.W.0014.180628T1900Z-180629T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 113 PM PDT Wed Jun 27 2018 /113 PM MST Wed Jun 27 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TO 9 PM PDT /9 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 461, 463, 464, 465, and 466. * TIMING...The combination of gusty winds and low relative humidity will be most extensive Thursday during the early afternoon through early evening hours. Winds will diminish late Thursday evening. * WIND...South to southwest 15 to 25 mph with widespread gusts 35 to 40 mph. * HUMIDITY...Minimum values between 3 and 8 percent. * IMPACTS...A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ weather.gov/lasvegas
437 WWUS85 KVEF 281111 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 411 AM PDT Thu Jun 28 2018 AZZ101-102-NVZ461-463>466-282200- /O.CON.KVEF.FW.W.0014.180628T1900Z-180629T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 411 AM PDT Thu Jun 28 2018 /411 AM MST Thu Jun 28 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 461, 463, 464, 465, and 466. * TIMING...The combination of gusty winds and low relative humidity will be most extensive this afternoon and evening. Winds will diminish late this evening. * WIND...South to southwest 15 to 25 mph with widespread gusts 35 to 40 mph. * HUMIDITY...Minimum values between 3 and 8 percent. * IMPACTS...A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ weather.gov/lasvegas
388 WWUS85 KVEF 282117 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 217 PM PDT Thu Jun 28 2018 AZZ101-102-NVZ461-463>466-290400- /O.CON.KVEF.FW.W.0014.000000T0000Z-180629T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 217 PM PDT Thu Jun 28 2018 /217 PM MST Thu Jun 28 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 461, 463, 464, 465, and 466. * TIMING...The combination of gusty winds and low relative humidity will be most extensive this afternoon and evening. Winds will diminish late this evening. * WIND...South to southwest 15 to 25 mph with widespread gusts 30 to 40 mph. * HUMIDITY...Minimum values between 3 and 8 percent. * IMPACTS...A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions by land management authorities. && $$ weather.gov/lasvegas
740 WWUS85 KVEF 290354 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 854 PM PDT Thu Jun 28 2018 AZZ101-102-NVZ461-463>466-290500- /O.EXP.KVEF.FW.W.0014.000000T0000Z-180629T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 854 PM PDT Thu Jun 28 2018 /854 PM MST Thu Jun 28 2018/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... Wind gusts were on a decreasing trend this evening and will gradually diminish to generally less than 20 mph overnight. Relative humidity recovery will be poor with maximum values 15 to 20 percent. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 26, 2:22 AM PDT, 12 hours 7 minutes earlier.
Area forecast discussion, Jun 26, 2:22 AM PDT, 12 hours 7 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 222 AM PDT Tue Jun 26 2018 .SYNOPSIS...An area of high pressure over the Desert Southwest will keep hot and dry conditions in place through Wednesday. A trough of low pressure will move across the western states Thursday and Friday leading to increasing southwest winds and temperatures pulling back several degrees going into the weekend. && .SHORT TERM...through Thursday night. An elongated subtropical ridge blankets the southern tier of states from the Pacific Basin east to the Atlantic Basin this morning. This will keep the area hot and dry today. Smoke from the Lions Fire starting to settle in the Owens Valley this morning with Bishop visibility lowering to 6 miles. Inyo and Esmeralda County will continue to feel the impacts from smoke today and tonight based on HRRR Surface Smoke guidance. Ridge over the western states will start be suppressed east Wednesday and Thursday as a trough moves into the region. Area will start to feel the effects from the trough with south-southwesterly winds increasing into the breezy category Wednesday. Some downsloping of winds possibly in the lee of the Spring Mountains Wednesday night. More consolidated, stronger belt of winds develops Thursday across San Bernardino, Clark, Mohave and eastern Lincoln Counties. .LONG TERM...Friday through Tuesday. Low pressure to our north will begin to exit the area on Friday as high pressure off the west coast strengthens. Winds will be lighter across much of the region with the exception of Mohave County where breezy afternoon winds will remain. This could lead to another day of fire weather concerns before lighter winds return area-wide over the weekend. High pressure will then nudge into the west coast, but models differ on the extent of the easterly push of the high. It does look like temperatures will start to rise by the weekend, but only to slightly above normal readings as the main high center remains to our west. At this time there is no significant southerly moisture push, however the GFS is trying to sneak some higher dewpoints up into Mohave County on Sunday and Monday while the EC is much drier. Did go ahead and add a few clouds to mainly Mohave County over the weekend and into early next week, but overall dry conditions look to prevail into next week. && .AVIATION...For McCarran...Mostly clear conditions, except for some diffuse smoke from distant wildfires, will continue through Tuesday with high temperatures around 108-110. A south-southeast component around 10-12 knots, gust up to 20 kts will occur in the afternoon and evening. For the rest of southern Nevada, northwest Arizona and southeast California...Smoke from a wildfire in the Sierra Nevada will affect flight visibility across Inyo County. Otherwise, no weather or significant clouds expected. South to southwest winds around 20 knots during the afternoons, with lighter winds overnight. No weather or significant clouds expected. && .FIRE WEATHER...Elevated fire weather conditions can be expected by Wednesday afternoon as a Pacific trough begins to move inland. South-southwest gusts of 20 to 30 mph will be fairly extensive across the region Wednesday afternoon with single digit relative humidity values. Critical Fire Weather conditions are a concern across Clark, Lincoln and Mohave Counties Thursday afternoon as the trough moves inland potentially leading to extensive gusty southwest winds 30 to 40 mph. Minimum humidity values will fall into the single digits. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION/Fire Weather...Pierce LONG TERM...Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2018Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.